Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-405-7172 Email We'll Call You: Contact Us

How Long Does Opium Withdrawal Last?

The longevity and symptoms of opium withdrawal will vary from person to person. Factors such as the amount of the opium drug that was taken and the length of time that a person has taken the drug will impact the amount of time the withdrawal symptoms will last.

Opium Effects

Opium is a sedative drug that comes from the poppy plant. Raw opium is a blackish or brownish tar like substance that is sticky. Raw opium is not as commonly used as it once was. The most common way opium is used nowadays is to refine it into heroin. Opium depresses the respiratory system causing slow breathing and is a pain killer that alleviates a person from any pain they are feeling. According to www.drugfree.org, opium causes a person’s breathing to slow, potentially to the point of unconsciousness and death with large doses. People enjoy taking opium because opium releases a euphoric sensation throughout a person within the first few minutes of use and that is the ‘high’ that most people who are addicted to opium strive to get each time they use the drug.

Opium Withdrawals

 opium withdrawal symptoms

Muscle aches are one of the common opium withdrawal symptoms you may experience.

Most people who wish to come clean of opium fear the withdrawal symptoms. The withdrawal symptoms of opium can be intense and a bit painful, but they will eventually subside.

The common withdrawal symptoms of opium are as follows:

  • Muscle aches
  • Runny Nose
  • Vomiting
  • Diarrhea
  • Loss of appetitive
  • Insomnia
  • Goosebumps
  • Cold sweats
  • Anxiety
  • Mood Swings
  • Irritation
  • Fatigue

The withdrawal symptoms of opium are both physical and psychological. The physical effects of opium withdrawal are the most painful but they leave the quickest. The psychological effects of opium withdrawal last the longest and can take a much longer time for a person to get over.

Length of Withdrawals

Typically a person coming off of opium will have the hardest physical symptoms within the first week, more specifically the worst symptoms usually occur within the first three days. These symptoms usually are an upset stomach, diarrhea, cold sweats and muscle aches throughout the body. These symptoms occur because a person’s body is used to a pain killer being present in it and the body has adapted to functioning on that substance. Now that the body is no longer getting the substance it needs to heal itself back to normal without the drug.

After the physical symptoms become minimal a person will begin to deal with the psychological effects of not having the drug in their system. The psychological effects typically include insomnia and anxiety. These effects can last for months. Insomnia is very common for a person to have when coming off of opium and anxiety typically goes hand in hand with insomnia. It is also common for a person to be agitated and have mood swings while their body is adjusting to the drug’s absence.

Although the withdrawal symptoms may be intense, staying on the drug could eventually lead to severe problems in a person’s life both physically and emotionally. The withdrawal symptoms of opium will eventually leave a person for good and a person can resume their life without the stresses that they once had while on the drug.

  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.

Pin It on Pinterest

Shares
Share This